Alert archive / Washington / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Portland, OR

December 29, 2014

NWS Portland, OR issued this wind chill warning at Dec 29, 2014, 3:02 AM PST. It took effect at Dec 29, 2014, 8:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2014, 3:02 AM PST (11:02 UTC)
In effect from
Dec 29, 2014, 8:00 PM PST
Expired
Dec 30, 2014, 12:00 PM PST
In force
16 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS46 KPQR 291102
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
302 AM PST MON DEC 29 2014

WAZ019-300000-
/O.CAN.KPQR.WW.Y.0030.000000T0000Z-141229T1500Z/
/O.UPG.KPQR.WC.A.0001.141230T0400Z-141230T2000Z/
/O.NEW.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
302 AM PST MON DEC 29 2014

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON
PST TUESDAY ABOVE 3000 FEET FOR THE SOUTH WASHINGTON CASCADES...

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND CHILL
WARNING ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO NOON PST TUESDAY. THIS REPLACES THE WIND CHILL WATCH
WHICH WAS PREVIOUSLY IN EFFECT. THE WINTER WEATHER ADVISORY FOR
SNOW HAS ALSO BEEN CANCELLED.

* WIND CHILL TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY
  MORNING ABOVE 3000 FEET ELEVATION.

* WIND CHILL IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY
  SHORT TIME PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR
  EXTREME COLD OR BETTER YET...STAY INSIDE IF POSSIBLE TONIGHT AND
  TUESDAY MORNING. DO NOT GET YOURSELF IN A SITUATION WHERE YOU
  MAY BE STUCK ON SECONDARY ROADS...AS VERY COLD AND DANGEROUS
  WIND CHILLS WILL ARRIVE AS EARLY AS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

ORZ011-300000-
/O.UPG.KPQR.WC.A.0001.141230T0400Z-141230T2000Z/
/O.NEW.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
/O.CON.KPQR.WW.Y.0030.000000T0000Z-141229T2000Z/
NORTHERN OREGON CASCADES-
302 AM PST MON DEC 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY FOR THE NORTHERN OREGON CASCADES...

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON
PST TUESDAY ABOVE 3000 FEET FOR THE NORTHERN OREGON CASCADES...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND CHILL
WARNING ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO NOON PST TUESDAY. THIS REPLACES THE WIND CHILL WATCH
WHICH WAS PREVIOUSLY IN EFFECT. ALSO...A WINTER WEATHER ADVISORY
FOR SNOW REMAINS IN EFFECT UNTIL NOON PST TODAY.

* WIND CHILL TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY
  MORNING ABOVE 3000 FEET ELEVATION.

* WIND CHILL IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY
  SHORT TIME PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR
  EXTREME COLD OR BETTER YET...STAY INSIDE IF POSSIBLE TONIGHT AND
  TUESDAY MORNING. IF DRIVING ACROSS THE CASCADE PASSES...BE SURE
  TO HAVE A FULL TANK OF GAS AND CARRY ADDITIONAL WARM CLOTHING
  IN YOU VEHICLE IN CASE YOUR VEHICLE BREAKS DOWN OR TRAFFIC STOPS
  FOR AN EXTENDED PERIOD OF TIME.

* SNOW TIMING...CONTINUING THROUGH THIS MORNING THEN TAPERING OFF
  QUICKLY.

* SNOW LEVEL...1000 FEET OR LOWER.

* SNOW ACCUMULATION...AN ADDITIONAL 1 TO 4 INCHES OF SNOW ARE
  EXPECTED THIS MORNING. 

* SNOW IMPACTS...BE PREPARED FOR SNOW COVERED ROADS AND HAZARDOUS
  TRAVEL CONDITIONS WHEN TRAVELING OVER SANTIAM PASS AND ALONG
  HIGHWAY 26 NEAR GOVERNMENT CAMP. DO NOT GET YOURSELF IN A
  SITUATION WHERE YOU MAY BE STUCK ON SECONDARY ROADS...AS VERY
  COLD AND DANGEROUS WIND CHILLS WILL ARRIVE AS EARLY AS THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ013-292000-
/O.CON.KPQR.WW.Y.0030.000000T0000Z-141229T2000Z/
CASCADES IN LANE COUNTY-
INCLUDING THE CITY OF...OAKRIDGE
302 AM PST MON DEC 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY FOR THE CASCADES IN LANE COUNTY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
PST TODAY. 

* SNOW TIMING...CONTINUING THROUGH MIDDAY TODAY.

* SNOW LEVEL...2000 FEET OR LOWER.

* SNOW ACCUMULATION...AN ADDITIONAL 2 TO 5 INCHES OF SNOW ARE
  EXPECTED BEFORE SNOW TAPERS OFF EARLY THIS AFTERNOON. HEAVIEST
  ACCUMULATIONS WILL BE ABOVE 3000 FEET ELEVATION.

* SNOW IMPACTS...BE PREPARED FOR SNOW COVERED ROADS AND HAZARDOUS
  TRAVEL CONDITIONS WHEN TRAVELING OVER WILLAMETTE PASS. DO NOT
  GET YOURSELF IN A SITUATION WHERE YOU MAY BE STUCK ON SECONDARY
  ROADS...AS VERY COLD AND DANGEROUS WIND CHILLS WILL ARRIVE AS
  EARLY AS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WEAGLE
5 follow-up statements
526 
WWUS46 KPQR 291336
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
536 AM PST MON DEC 29 2014

ORZ011-300000-
/O.CON.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
/O.CON.KPQR.WW.Y.0030.000000T0000Z-141229T2000Z/
NORTHERN OREGON CASCADES-
536 AM PST MON DEC 29 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON PST TUESDAY ABOVE 3000 FEET FOR THE NORTHERN OREGON CASCADES...

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY FOR THE NORTHERN OREGON CASCADES... 

A WIND CHILL WARNING ABOVE 3000 FEET REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO NOON PST TUESDAY. A WINTER WEATHER ADVISORY FOR
SNOW REMAINS IN EFFECT UNTIL NOON PST TODAY.

* WIND CHILL TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY 
  MORNING ABOVE 3000 FEET ELEVATION.

* WIND CHILL IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY
  SHORT TIME PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR
  EXTREME COLD...OR BETTER YET...STAY INSIDE IF POSSIBLE TONIGHT
  AND TUESDAY MORNING. IF DRIVING ACROSS THE CASCADE PASSES...BE
  SURE TO HAVE A FULL TANK OF GAS AND CARRY ADDITIONAL WARM
  CLOTHING IN YOU VEHICLE IN CASE YOUR VEHICLE BREAKS DOWN OR
  TRAFFIC STOPS FOR AN EXTENDED PERIOD OF TIME.

* SNOW TIMING...CONTINUING THROUGH THIS MORNING THEN TAPERING 
  OFF QUICKLY. 

* SNOW LEVEL...1000 FEET OR LOWER.

* SNOW ACCUMULATION...AN ADDITIONAL 1 TO 3 INCHES OF SNOW ARE 
  EXPECTED THIS MORNING.

* SNOW IMPACTS...BE PREPARED FOR SNOW COVERED ROADS AND HAZARDOUS
  TRAVEL CONDITIONS WHEN TRAVELING OVER SANTIAM PASS AND ALONG
  HIGHWAY 26 NEAR GOVERNMENT CAMP. DO NOT GET YOURSELF IN A
  SITUATION WHERE YOU MAY BE STUCK ON SECONDARY ROADS...AS VERY
  COLD AND DANGEROUS WIND CHILLS WILL ARRIVE AS EARLY AS THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ019-300000-
/O.CON.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
536 AM PST MON DEC 29 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON PST TUESDAY ABOVE 3000 FEET FOR THE SOUTH WASHINGTON
CASCADES...

A WIND CHILL WARNING ABOVE 3000 FEET REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO NOON PST TUESDAY.

* TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY 
  MORNING ABOVE 3000 FEET ELEVATION.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY SHORT TIME
  PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR EXTREME
  COLD...OR BETTER YET...STAY INSIDE IF POSSIBLE TONIGHT AND
  TUESDAY MORNING. DO NOT GET YOURSELF IN A SITUATION WHERE YOU
  MAY BE STUCK ON SECONDARY ROADS...AS VERY COLD AND DANGEROUS
  WIND CHILLS WILL ARRIVE AS EARLY AS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

ORZ013-292000-
/O.CON.KPQR.WW.Y.0030.000000T0000Z-141229T2000Z/
CASCADES IN LANE COUNTY-
INCLUDING THE CITY OF...OAKRIDGE
536 AM PST MON DEC 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY FOR THE LANE COUNTY CASCADES...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
PST TODAY. 

* TIMING...CONTINUING THROUGH MIDDAY TODAY.

* SNOW LEVEL...2000 FEET OR LOWER.

* SNOW ACCUMULATION...AN ADDITIONAL 2 TO 5 INCHES OF SNOW ARE 
  EXPECTED BEFORE SNOW TAPERS OFF EARLY THIS AFTERNOON. 
  HEAVIEST ACCUMULATIONS WILL BE ABOVE 3000 FEET ELEVATION.

* IMPACTS...BE PREPARED FOR SNOW COVERED ROADS AND HAZARDOUS
  TRAVEL CONDITIONS WHEN TRAVELING OVER WILLAMETTE PASS. DO NOT
  GET YOURSELF IN A SITUATION WHERE YOU MAY BE STUCK ON SECONDARY
  ROADS...AS VERY COLD AND DANGEROUS WIND CHILLS WILL ARRIVE THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WEAGLE
762 
WWUS46 KPQR 291926
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1126 AM PST MON DEC 29 2014

ORZ011-300330-
/O.EXT.KPQR.WW.Y.0030.000000T0000Z-141230T0200Z/
/O.CON.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
NORTHERN OREGON CASCADES-
1126 AM PST MON DEC 29 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR THE NORTH OREGON CASCADES...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON PST TUESDAY ABOVE 3000 FEET IN THE CASCADES...

THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT UNTIL 6 PM
PST THIS EVENING. A WIND CHILL WARNING ABOVE 3000 FEET FOR COLD
EAST WINDS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON PST
TUESDAY.

A WIND CHILL WARNING ABOVE 3000 FEET REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO NOON PST TUESDAY. A WINTER WEATHER ADVISORY FOR
SNOW REMAINS IN EFFECT UNTIL NOON PST TODAY.

* WIND CHILL TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY 
  MORNING ABOVE 3000 FEET ELEVATION.

* WIND CHILL IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN 
  VERY SHORT TIME PERIODS AT THESE TEMPERATURES. DRESS 
  ADEQUATELY FOR EXTREME COLD...OR BETTER YET...STAY INSIDE IF 
  POSSIBLE TONIGHT AND TUESDAY MORNING. IF DRIVING ACROSS THE 
  CASCADE PASSES...BE SURE TO HAVE A FULL TANK OF GAS AND 
  CARRY ADDITIONAL WARM CLOTHING IN YOU VEHICLE IN CASE YOUR 
  VEHICLE BREAKS DOWN OR TRAFFIC STOPS FOR AN EXTENDED PERIOD 
  OF TIME.

* SNOW TIMING...CONTINUING INTO THIS AFTERNOON...THEN THEN
  TAPERING OFF LATER TODAY. 

* SNOW LEVEL...1000 FEET OR LOWER.

* SNOW ACCUMULATION...AN ADDITIONAL 1 TO 3 INCHES OF SNOW ARE
  EXPECTED THROUGH THIS AFTERNOON.

* SNOW IMPACTS...BE PREPARED FOR SNOW COVERED ROADS AND 
  HAZARDOUS TRAVEL CONDITIONS WHEN TRAVELING OVER SANTIAM PASS 
  AND ALONG HIGHWAY 26 NEAR GOVERNMENT CAMP. DO NOT GET 
  YOURSELF IN A SITUATION WHERE YOU MAY BE STUCK ON SECONDARY 
  ROADS...AS VERY COLD AND DANGEROUS WIND CHILLS WILL ARRIVE 
  AS EARLY AS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ019-300330-
/O.CON.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
1126 AM PST MON DEC 29 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON PST TUESDAY ABOVE 3000 FEET IN THE SOUTH WASHINGTON CASCADES...

A WIND CHILL WARNING ABOVE 3000 FEET FOR COLD EAST WINDS REMAINS
IN EFFECT FROM 8 PM THIS EVENING TO NOON PST TUESDAY.

* TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY 
  MORNING ABOVE 3000 FEET ELEVATION.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY SHORT 
  TIME PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR 
  EXTREME COLD...OR BETTER YET...STAY INSIDE IF POSSIBLE 
  TONIGHT AND TUESDAY MORNING. DO NOT GET YOURSELF IN A 
  SITUATION WHERE YOU MAY BE STUCK ON SECONDARY ROADS...AS 
  VERY COLD AND DANGEROUS WIND CHILLS WILL ARRIVE AS EARLY AS 
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

ORZ013-300200-
/O.EXT.KPQR.WW.Y.0030.000000T0000Z-141230T0200Z/
CASCADES IN LANE COUNTY-
INCLUDING THE CITY OF...OAKRIDGE
1126 AM PST MON DEC 29 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR THE CASCADES OF LANE COUNTY...

THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT UNTIL 6 PM
PST THIS EVENING. 

* TIMING...TODAY.

* SNOW LEVEL...2000 FEET OR LOWER.

* SNOW ACCUMULATION...AN ADDITIONAL 1 TO 5 INCHES OF SNOW ARE
  EXPECTED BEFORE SNOW TAPERS OFF LATER THIS AFTERNOON. HEAVIEST
  ACCUMULATIONS WILL BE ABOVE 3000 FEET ELEVATION.

* IMPACTS...BE PREPARED FOR SNOW COVERED ROADS AND HAZARDOUS 
  TRAVEL CONDITIONS WHEN TRAVELING OVER WILLAMETTE PASS. DO 
  NOT GET YOURSELF IN A SITUATION WHERE YOU MAY BE STUCK ON 
  SECONDARY ROADS...AS VERY COLD AND DANGEROUS WIND CHILLS 
  WILL ARRIVE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
173 
WWUS46 KPQR 292146
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
146 PM PST MON DEC 29 2014

ORZ011-301415-
/O.CAN.KPQR.WW.Y.0030.000000T0000Z-141230T0200Z/
/O.CON.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
NORTHERN OREGON CASCADES-
146 PM PST MON DEC 29 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON PST TUESDAY ABOVE 3000 FEET IN THE OREGON CASCADES...
...WINTER WEATHER ADVISORY HAS ENDED FOR THE NORTH OREGON CASCADES...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ENDED THE WINTER
WEATHER ADVISORY FOR SNOW. A WIND CHILL WARNING ABOVE 3000 FEET
FOR COLD EAST WINDS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON PST TUESDAY.

* WIND CHILL TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY 
  MORNING ABOVE 3000 FEET ELEVATION.

* WIND CHILL IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY
  SHORT TIME PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR
  EXTREME COLD...OR BETTER YET...STAY INSIDE IF POSSIBLE TONIGHT
  AND TUESDAY MORNING. IF DRIVING ACROSS THE CASCADE PASSES...BE
  SURE TO HAVE A FULL TANK OF GAS AND CARRY ADDITIONAL WARM
  CLOTHING IN YOU VEHICLE IN CASE YOUR VEHICLE BREAKS DOWN OR
  TRAFFIC STOPS FOR AN EXTENDED PERIOD OF TIME. 

* SNOW...FLURRIES WILL CONTINUE INTO EARLY THIS EVENING...BUT
  LITTLE IF ANY NEW ACCUMULATION IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

ORZ013-292300-
/O.CAN.KPQR.WW.Y.0030.000000T0000Z-141230T0200Z/
CASCADES IN LANE COUNTY-
146 PM PST MON DEC 29 2014

...WINTER WEATHER ADVISORY FOR LANE COUNTY CASCADES HAS ENDED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ENDED THE WINTER
WEATHER ADVISORY FOR SNOW.

SNOW SHOWERS ARE DECREASING...AND WILL END LATER THIS EVENING.
LESS THAN ONE INCH OF NEW SNOW CAN BE EXPECTED THROUGH THIS
EVENING.

$$

WAZ019-301415-
/O.CON.KPQR.WC.W.0002.141230T0400Z-141230T2000Z/
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
146 PM PST MON DEC 29 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
NOON PST TUESDAY ABOVE 3000 FEET IN THE SOUTH WASHINGTON CASCADES...

A WIND CHILL WARNING ABOVE 3000 FEET FOR COLD EAST WINDS REMAINS
IN EFFECT FROM 8 PM THIS EVENING TO NOON PST TUESDAY. 

* TIMING...TONIGHT AND TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY 
  MORNING ABOVE 3000 FEET ELEVATION.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY SHORT 
  TIME PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR 
  EXTREME COLD...OR BETTER YET...STAY INSIDE IF POSSIBLE 
  TONIGHT AND TUESDAY MORNING. DO NOT GET YOURSELF IN A 
  SITUATION WHERE YOU MAY BE STUCK ON SECONDARY ROADS...AS 
  VERY COLD AND DANGEROUS WIND CHILLS WILL ARRIVE AS EARLY AS 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
491 
WWUS46 KPQR 301028
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
228 AM PST TUE DEC 30 2014

ORZ011-WAZ019-301830-
/O.CON.KPQR.WC.W.0002.000000T0000Z-141230T2000Z/
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
INCLUDING THE CITY OF...MOUNT ST. HELENS
228 AM PST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY
ABOVE 3000 FEET IN THE OREGON CASCADES...

A WIND CHILL WARNING ABOVE 3000 FEET FOR COLD EAST WINDS REMAINS
IN EFFECT UNTIL NOON PST TODAY. 

* TIMING...THROUGH TUESDAY MORNING.

* WIND CHILLS...15 BELOW TO 25 BELOW ZERO TONIGHT AND TUESDAY 
  MORNING ABOVE 3000 FEET ELEVATION.

* IMPACTS...EXPOSED SKIN CAN SUFFER FROSTBITE IN VERY SHORT TIME
  PERIODS AT THESE TEMPERATURES. DRESS ADEQUATELY FOR EXTREME
  COLD...OR BETTER YET...STAY INSIDE IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
007 
WWUS46 KPQR 302011
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1211 PM PST TUE DEC 30 2014

ORZ011-WAZ019-302115-
/O.EXP.KPQR.WC.W.0002.000000T0000Z-141230T2000Z/
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
1211 PM PST TUE DEC 30 2014

...WIND CHILL WARNING HAS EXPIRED FOR THE SOUTH WASHINGTON
AND NORTH OREGON CASCADES...

THE WIND CHILL WARNING FOR COLD EAST WINDS IS NO LONGER IN
EFFECT.

THE FRIGID COLD AIR REMAINS IN PLACE THROUGH WEDNESDAY...BUT 
THE STRONG EAST WINDS ARE EASING. THE MOST HARSH OF THE WIND
CHILL OVER THE HIGH CASCADES HAS ENDED. 

HOWEVER...THOSE OUTDOORS SHOULD STILL DRESS WARMLY AND BE 
PREPARED FOR COLD WIND CHILL THROUGH WEDNESDAY MORNING AS 
WIND CHILL TODAY INTO WEDNESDAY WILL REMAIN AT 10 ABOVE TO
AS LOW AS 20 BELOW AT TIMES. 

$$

ROCKEY.

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind chill warning went out at Dec 28, 8:27 PM PST, 6 hours 35 minutes earlier.

Area forecast discussion, Dec 28, 8:27 PM PST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
827 PM PST SUN DEC 28 2014

.SYNOPSIS...ONE LAST SHORT WAVE OR UPPER LEVEL DISTURBANCE WILL BE
MOVING SOUTH THROUGH THE PACIFIC NORTHWEST TONIGHT INTO MONDAY
MORNING...MAINTAINING THE COOL ONSHORE FLOW AND SHOWERS WITH MODERATE
SNOW IN THE CASCADES. DRYING BUT VERY COLD HIGH PRESSURE WILL THEN BE
DROPPING SOUTH INTO THE COLUMBIA BASIN DURING THE DAY MONDAY...MONDAY
NIGHT AND TUESDAY FOR INCREASING OFFSHORE EAST WINDS...WHILE USHERING
IN THE COLDEST AIR MASS OF THE SEASON INTO SOUTHWEST WASHINGTON AND
NORTHWEST OREGON. THE WIDESPREAD EAST WINDS MONDAY NIGHT AND TUESDAY
COULD APPROACH VALUES SEEN IN MID NOVEMBER. THIS COLD AIR MASS WILL
LINGER THROUGH AT LEAST THURSDAY AND POSSIBLY LONGER. DANGEROUS WIND
CHILLS APPEAR PROBABLE ACROSS THE HIGHER ELEVATIONS OF THE CASCADES
ON TUESDAY MORNING. A WEAK SYSTEM MAY BRING A CHANCE FOR WINTER
PRECIPITATION TOWARDS THE END OF THE WORK WEEK OR NEXT WEEKEND...BUT
AT THIS POINT...IT APPEARS WEAK AND UNCERTAINTY REMAINS HIGH AS SOME
MODELS KEEP THE AREA DRY UNTIL NEXT WEEK.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...ONE LAST SHORT WAVE
CONTINUES TO BE FORECAST TO DROP SOUTH THROUGH THE PACIFIC NORTHWEST
TONIGHT AND MONDAY MORNING...MAINTAINING THE COLD SHOWER ONSHORE FLOW
INTO SOUTHWEST WASHINGTON AND NORTHWEST OREGON...AND PRODUCING SOME
MODERATE SNOWFALL AT TIMES IN THE CASCADES AND WILL MAINTAIN THE
CURRENT SNOW ADVISORIES. SNOW LEVELS WILL CONTINUE TO SLOWLY LOWER
OVERNIGHT...AND THIS COULD BRING A COUPLE OF INCHES OF SNOW TO THE
HIGHER FOOTHILLS AND THE HIGHER COAST RANGE AS WELL.

SHOWERS WILL DECREASE FROM THE NORTH IN THE MID TO LATE MORNING AND
ACROSS THE SOUTH LATER IN THE DAY AS MUCH COLDER AND DRY HIGH
PRESSURE BUILDS INTO THE COLUMBIA BASIN AND BRISK EAST WINDS BEGIN TO
SPREAD OVER THE AREA. THERE APPEARS TO BE AN ARCTIC FRONT AT THE
LEADING EDGE OF THIS COLDER AIR MASS THAT MOVES THROUGH THE GORGE AND
ACROSS THE SOUTH WASHINGTON AND MUCH OF THE NORTH OREGON CASCADES
MONDAY MORNING. THERE MAY BE A LITTLE SNOW WITH THIS IN THE
GORGE...BUT AMOUNTS ARE UNCERTAIN AND WILL CONTINUE THE SPECIAL
WEATHER STATEMENT. WILL NEED TO MONITOR IF AMOUNTS COULD REACH
ADVISORY THRESHOLDS. AS THE COLDER AIR SPREADS INTO THE NORTHERN
WILLAMETTE VALLEY AND SOUTHWARD...THERE COULD BE SOME BRIEF
SNOWFLAKES MONDAY BEFORE DRYING OUT BUT AT THIS POINT DO NOT BELIEVE
THERE WILL BE ANY ACCUMULATIONS.

OF MORE IMPORTANCE IS THE DEVELOPING EAST WIND EVENT. THIS LOOKS LIKE
A WIDESPREAD EVENT UP AND OVER THE CASCADES AND COAST RANGE AND
IMPACTING THE DOWNSTREAM VALLEYS AND COAST. THE WINDS WILL INCREASE
MONDAY AFTERNOON...AND REACH THEIR PEAK MONDAY NIGHT AND TUESDAY.
THIS LOOKS MUCH LIKE THE DOWNSLOPE EAST WINDSTORMS WE HAD IN OCTOBER
AND MID NOVEMBER...AND WIND SPEEDS COULD GET CLOSE TO THOSE VALUES.
LEAVES ARE MOSTLY OFF THE TREES...BUT SOME POWER DISRUPTIONS WILL
AGAIN BE POSSIBLE. HAVE ISSUED A HIGH WIND WATCH FOR THE PORTLAND AND
VANCOUVER METRO AREAS AND ADJACENT CASCADE FOOTHILLS FOR MONDAY NIGHT
AND TUESDAY. THE WINDS WILL BE AIDED BY THE STRONG NORTHEAST FLOW
ALOFT AS THE DISTURBANCE MENTIONED ABOVE MOVES THROUGH. WINDS SHOULD
EASE BY TUESDAY EVENING. NEVERTHELESS...THE DRY AND COLD AIR MASS AND
SOME EAST WINDS WILL CONTINUE THROUGH WEDNESDAY AND PROBABLY INTO
THURSDAY.

THE OTHER ISSUE WILL BE TEMPERATURES. THESE WILL LIKELY FALL THIS
WEEK TO THE COLDEST OF THE SEASON SO FAR. WE COULD SEE TEENS AND
LOWER 20S MONDAY NIGHT AND TUESDAY NIGHT...WITH TEMPS IN WINDY AREAS
STAYING UP IN THE MID 20S OR SO. DAYTIME TEMPS THIS WEEK WILL
STRUGGLE TO REACH FREEZING IN THE VALLEYS. ALL IN ALL A PRETTY COLD
AND MISERABLE WEEK COMING UP. TOLLESON

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...EASTERLY WINDS START TO
WEAKEN WEDNESDAY NIGHT INTO THURSDAY...ALLOWING TEMPERATURES TO WARM
SLIGHTLY DURING THE DAY THURSDAY. A SHIFT IN THE WEATHER PATTERN
OCCURS LATE THIS WEEK...AS A COLD FRONT MOVES THROUGH BRINGING RAIN
ON THURSDAY AND FRIDAY. THE ECMWF AND GFS ARE A LITTLE SLOWER
BRINGING THE SYSTEM THROUGH TODAY...BRINGING IT THROUGH ON FRIDAY
MORNING AS OPPOSED TO THURSDAY NIGHT AS FORECAST YESTERDAY. THE
TIMING COULD EASILY STILL CHANGE. THERE MAY BE A PERIOD OF WINTRY
MIX ALL THE WAY TO THE VALLEY FLOOR AS THE FRONT MOVES THROUGH ON
FRIDAY MORNING UNTIL DAYTIME HEATING AND ONSHORE WINDS CHANGE OVER
PRECIPITATION TO ALL RAIN BELOW 3000 FT. MORE SEASONAL...RAINY
WEATHER CONTINUES THROUGH THE WEEKEND. -MCCOY
&&

.AVIATION...COOL NW FLOW ALOFT WILL CONTINUE THROUGH ABOUT 18Z MON.
EXPECT MAINLY VFR WITH MVFR IN HEAVIER SHOWERS. HIGHER TERRAIN SUCH
AS THE SW WA WILLAPA HILLS...OREGON COAST RANGE AND THE CASCADES WILL
BE FREQUENTLY OBSCURED IN SHOWERS. SNOW LEVELS WILL LOWER TO AROUND
1000 FT BY MON MORNING. RAPID IMPROVEMENT IN FLIGHT CONDITIONS FROM N
TO S MON AFTERNOON AS OFFSHORE FLOW DEVELOPS. VFR CLEAR ACROSS THE
REGION BY 00Z TUE EXCEPT FOR EAST UPSLOPE FLOW AGAINST THE CASCADE
EAST SLOPES RESULTING IN OVC CONDITIONS NEAR THE CREST.

KPDX AND APPROACHES...EXPECTING MAINLY VFR CONDITIONS THROUGH 06Z
TUE...BUT OCCASIONAL PERIODS OF MVFR TONIGHT THRU MON MORNING IN
SHOWERS. THERE IS A POSSIBILITY OF -SHRASN 12Z-18Z MON BUT NO IMPACT
TO RUNWAY OPERATIONS. RAPID CLEARING MON AFTERNOON AS OFFSHORE
LOW-LEVEL FLOW DEVELOPS. EAST WIND LIKELY TO DEVELOP AT KTTD
16Z-18Z...BUT NOT AT KPDX UNTIL 20Z OR SO. GUSTS 50-65 KT AT THE W
END OF THE COLUMBIA GORGE AFTER 00Z TUE. WEISHAAR
&&

.MARINE...GUSTY NW WIND WILL PERSIST OVER THE WATERS TONIGHT...WITH
THE STRONGEST WIND SPEEDS OVER THE NRN WATERS. LATEST NAM MODEL SHOWS
A SURFACE LOW NEAR THE MOUTH OF THE COLUMBIA RIVER AROUND 09Z
MON...THEN SLIDING S MON MORNING. NAM AND GFS SHOW 20-25 KT WIND
SPEEDS OVERNIGHT INTO MON MORNING...PRIMARILY OVER THE OUTER WATERS
ON THE WESTERN PERIPHERY OF THE SURFACE LOW. BASED ON THIS HAVE OPTED
TO EXTEND THE SMALL CRAFT ADVISORY FOR WIND IN THE S WATERS. OFFSHORE
LOW-LEVEL FLOW DEVELOPS OVER THE N WATERS MON AFTERNOON AND THEN
STRENGTHENS AND SHIFTS TO THE S WATERS BY MON EVENING. THIS DOES NOT
LOOK LIKE A COASTAL GAP SITUATION BUT A MORE WIDESPREAD EVENT. THERE
MAY BE A FEW HOUR RESPITE IN WIND SPEEDS OVER THE S WATERS MON
AFTERNOON AND EARLY EVENING...BUT DECIDED TO KEEP THINGS SIMPLE AND
JUST EXTEND THE SMALL CRAFT ADVISORIES FOR WIND THROUGH 12Z TUE. THE
NAM SHOWS A CHANGE TO MORE N-NE WIND AROUND MID-WEEK... WHICH WOULD
FAVOR THE S WATERS WITH CONTINUED SMALL CRAFT ADVISORY WIND SPEEDS.

WAVE HEIGHTS 11 TO 14 FT AS OF 04Z...A FOOT OR TWO HIGHER THAN THE
ENP GUIDANCE. CURRENT SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS LOOKS
GOOD AND WILL LEAVE AS IS. SEAS TO BECOME MORE WIND-WAVE DOMINATED
BEGINNING LATE MON OR MON EVENING. SPECTRAL ANALYSIS BULLETIN FOR
BUOY 029 INDICATES 4 FT WAVE HEIGHTS 06Z TUE WITH THE PRIMARY
LONGER-PERIOD SWELL ONLY 2 FT. SEAS WILL BECOME RATHER CHOPPY WITH
THE SHORTER-PERIOD WIND WAVE COMPONENT. WEISHAAR
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE MONDAY AFTERNOON THROUGH TUESDAY
     AFTERNOON FOR GREATER PORTLAND METRO AREA-NORTHERN OREGON
     CASCADE FOOTHILLS.

     WINTER WEATHER ADVISORY UNTIL NOON PST MONDAY FOR CASCADES IN
     LANE COUNTY-NORTHERN OREGON CASCADES.

     WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     FOR  NORTHERN OREGON CASCADES.

WA...HIGH WIND WATCH FROM LATE MONDAY AFTERNOON THROUGH TUESDAY
     AFTERNOON FOR GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE
     FOOTHILLS.

     WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     FOR SOUTH WASHINGTON CASCADES.

     WINTER WEATHER ADVISORY UNTIL 7 AM PST MONDAY FOR SOUTH
     WASHINGTON CASCADES.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST TUESDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
     OUT 60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM PST MONDAY
     FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
     60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 3 AM
     PST MONDAY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 8:27 PM PSTHigh Wind WatchPQR6 hr
Dec 29, 2:29 AM PSTWind AdvisoryPQR33 hr
Dec 29, 8:42 AM PSTSmall Craft Advisory for Rough BarPQR4 hr

Nearby

Wind Chill Warnings in Washington, 2014Wind Chill Warnings in Oregon, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.